New to the forum

Hi everybody...I have just found this forum and am really glad to meet you all. It's good to know that someone else understands how you feel cos it's really hard for family and friends to know what you are going through. I take ropinirole and have found it good for the most part but am finding that I have to keep increasing the dosage even though the doctor says the maximum is 4mg a day. Some days I have 6 or 7mg but still struggle to get to sleep. I am going to try the tips like not drinking milk and eating a banana to see if that helps and will get tested for my ferritin levels next time I'm at the doctors.

We can live in hope for a cure!!

11 Replies

oldestnewest
  • hi, if your taking that much ropinerole and its still not working, it sounds like its augmentation, maybe its time for a change of meds, you will get lots of advice on here, i wont say welcome, its not nice to be here, and i dont think welcomes is a good word for new sufferers, Donnas is good with her advice, and also Elisse, two of the best, ive known them years, dont know what i would have done without them.

    jean

  • welcome to the site Denisue although non of us really want to be here but at least somewhere you can go and share your thoughts and let rip... when you can't sleep :(

    Hope the Milk and Banana works for you both of which i've not had in years........and so defo doesn't work for me ...,

    As Jean says there are two folk on here that do give out good info always good reading and Jean too :p ,

    Ropinerole worked great for me for all of 5 days then nothing ... ggrrr then having gone without meds for a good few years finally got to dr's last week and on meds yayayya.... at the moment seems to be working although have take pain killer bout hour later before my muscles hurt like hell not sure if it's the tabs or what .... ,

    good luck hope you find something that works for you

    sal :) Lincolnshire UK

  • What would you guys recommend in place of Ropinirole? I thought that was the only drug that worked for RLS. Would be interested to know so could speak to the doctor about a change of tablet.

    Denise :) Perthshire UK

  • look in my post below. Knowkedge is power. Go tov the treatment page of the rlshelp.org web site. It is based in the US, but you have most of those meds available in the UK also. PLEASE read that web site. It is frun by an RLS expert that lots of know really well by now. :o)

  • Welcome!

    I agree with what Elisse says. Your doctor is right. 4 mgs is the highest dose you should be on Ropinerole. You are into the Parkinsons' doses right now, and it will only come back to bit you in the butt. Once you get up to the higher doses, it WILL cause augmentation (worsening of your symptoms) and will work the opposite of what it is supposed to do. It will actually give you worse RLS and make it start up earlier in the day. rxlist.com is a great web site that will explain this, plus rlshel.org and go to the treatment page; plus scroll down to "drugs and Foods to Avoid". Unless yoou have a dairy allergy, drinking milk at bedtime is god for you. Don't place all your hopes on that poor little banana. Nothing wrong with it, but you are in an augmentation cycle, and the only way to get rid of that is to change meds or lower the dose. Tell your doc that you are having to take that high of a dose, and ask him if he know about augmentation. It is very common with the dopamine meds. Are you in the US or the UK? helps with what kind of advice I hand out, since drug names differ from country to country, and the way health care is handled. :o)

    Donna/USA

  • just saw you are from the UK. :o)

  • Hi new member Denisue, as the others have said you are getting augmentation from the ropinerole. Look and learn at what nightdancer has posted for you, the more you can learn about RLS and the medications which can be used for RLS, and the ones to avoid including food and drink which can affect some people, the better you will be able to cope with the RLS.

    Good to hear that you know to get your ferritin level tested. In case you didnt know it should read 75 or above for RLSers.

    I am in the UK, so if you want to know more about the meds which can be used here, let me know i will help with the ones i know about.. But the website nightdancer has posted rlshelp.org more or less has the same meds which can be used in the UK.

  • Hi guys....you are all so helpful...just hope my doctor knows something about RLS when I go during the week. I didn't realise there was such a wide range of medications and will certainly be expecting to be prescribed something else to see if that helps. Thanks :)

  • Hi Denisue, Hope you get the help you need from your doctor. I know what you mean about family and friends. Understandably I guess they haven't got a clue.

  • Hello, It might be worth looking into the NHS Official website + type in RLS,

    It gives you a few other MEDs that are OR have been used to Treat RLS!!!

    Have a look at this link it should take you directly yo the NHS RLS Page!

    nhs.uk/conditions/Restless-...

    Good luck + If your DOC's not very helpful try another until you find one,

    OR Copy page of RLS INFO from the UK + US RLS websites

  • Hi Denisue, sorry to hear that you suffer with this peculiar and maddening condition. I had about 4 hours' sleep last night, which was lovely of course!! I too started on Ropinirole and got up to 3.5mg nightly, when I thought I'd better grab a handful of documents which I got from this site and others, and went to see my doc. He knew nothing about the condition, but, having gone through the medications with me, started me on Gabapentin. I was able to reduce my intake of Ropinirole by 0.5mg per night, while gradually increasing Gabapentin. However, I found that I became extremely tired during the day - not sure if this is the effect of gabapentin (I was on around 500mg per night) or whether it's because I'm getting over a bug. In the meantime, I saw a strange tip which seems to work somewhat for me. If you rub Vicks vaporub on the soles of your feet and then put socks on, it seems to help! I'm now back on just 0.5mg of Ropinirole and 100mg of Gabapentin and the Vicks Vaporub (!) and generally have quite a few nights where I don't twitch and creepy crawl. Last night I made the mistake of seeing if I could survive just on 0.5mg of Ropinirole and the Vicks, but I couldn't - hence just 4 hours' sleep! Luckily for me, my symptoms only come on at night, and I find that avoiding alcohol and anything with sugar or salt in it after 7pm helps quite a bit. Hope this helps, and that you can find something that helps you too.

    Angie

You may also like...